Does anyone know what this is?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

andrew50
Regular Member


Date Joined Dec 2004
Total Posts : 93
   Posted 12/21/2004 12:58 PM (GMT -7)   
I was diagnosed as epileptic a few years ago. Carbamozopine seems to have stopped the grand mals but I still get regular partial seizures. I also keep getting this thing where I can't form words in my head for about fifteen seconds, can for the next fifteen - and so on for 3-4 hours. It's triggered by the partial seizures but it's not described in any literature I've read. It also seems to be getting more frequent - up to once a week now. Does anyone else get it and is it a form of epilepsy or what? Sorry to use anyone out there as a doctor by proxy but whenever I tell my consultant about this he just looks blank.
 
And about that literature - why does it all seem to just describe the various attacks as viewed from the outside? Doesn't anybody with epilepsy write any off this stuff.
 
Oh, and Merry Christmas

Daisy9980
Veteran Member


Date Joined Sep 2004
Total Posts : 775
   Posted 12/21/2004 1:23 PM (GMT -7)   
Hey Andrew. hopefully Jen (our forum moderator) can send you a package on all different seizures. It really helped me out when I was first dx'ed 9/04, Take care,
Happy holidays,
Tracy
Tracy
1000 MG daily Keppra
& 3 other non AED meds
Wishing Joy to the world


kayakmom
Veteran Member


Date Joined Jul 2003
Total Posts : 585
   Posted 12/21/2004 2:58 PM (GMT -7)   
Hi Andrew,
I have seen people who talk about word finding issues like that. I have it, but it is from my fibro and severe headaches in my case....

I am really sorry your consultant is not helping at all. Is it possible to go for a second opinion? Sounds like a good thing to try if possible since this is getting worse. I am sure it is really frustrating to you...

Epilepsy.com is a great place to learn more about all kinds of seizures, treatment and issues. They have a large archive of medical articles.

Emedicine, if you go to the neurology area is HUGE as well. These are all doctor written articles and easy to understand. They also have a click on dictionary feature that is really helpful!

Best wishes. I sure hope you can find help for this!!

RanMan
Veteran Member


Date Joined Feb 2003
Total Posts : 665
   Posted 12/21/2004 3:11 PM (GMT -7)   

Hey Andrew:

I hear you man, I can totally relate, I get the same thing and it seems to get more frequent as I get older. Other people don't even have to think about foming their words b/c it comes naturally, but for me (and probably you too) I have to concentrate on every word, even the simple ones. If I don't, I slur my speach and everybody thinks I'm drunk.

My Neorologist calls this a "speech arrest"

You really take your speach for granted.

This is a side affect from the meds but if I don't take my meds, I risk a seizure. Usually by the time I figure out what word to use and form it, everybody else in the room is on the next subject.

Randy (Ontario)

 


Diagnosed with epilepsy and ulcerative colitis in 1979,
Been on meds ever since.
 
275mg-dilantin/day
120mg-pheonobarb/day
3,000mg-Mesasol/day


Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 12/22/2004 8:29 PM (GMT -7)   
Andrew, I have simple partials as well and often experience "speech arrest". I usually atribute it to my lupus and Fibromyalgia. I never thought it could be more seizure activity. Hmmmm, now you've got me thinking........
 
Merry Christmas to you too!
Happy moments, praise God.
Difficult moments, seek God.
Quiet moments, worship God.
Painful moments, trust God.
Every moment, thank God.


scott_k6466
New Member


Date Joined Jan 2005
Total Posts : 3
   Posted 1/5/2005 10:42 AM (GMT -7)   
Hi Andrew,
I have and had that problem, mine is attributed to my meds-for me it's a side effect of certain meds, others it's the epilepsy itself. Three weeks ago I was staring at a door hinge trying to think what it was called and just couldn't get it out of my mouth, in fact I couldn't remember it until later that night. Now I'm reducing one med and increasing a different one that doesn't have similiar side effects and my speech and memory is coming back. I would imagine your consultant wasn't sure if it was the med or the epilepsy itself, if it was the med you'd probably want him to change it and he would have to risk you have more seizures.
Good luck to you.

Minnie66
Regular Member


Date Joined Jun 2004
Total Posts : 82
   Posted 1/5/2005 12:00 PM (GMT -7)   
Hi,
 
I was told that this could be a type of an " Aura " .... I experience these problems often also.... I know my seizures come from my speech and memory area... many times, I just cant talk... its wierd isnt it !!!
 
It is also hard to get a straight answer out of a doc, I was told this could be an aura, or it might be an affect from the meds... or both....
 
again... you are not alone... I been checking out seizure support groups over the past year, and it seems like many of us have this problem....Sometimes the docs suggest to up the meds, or even lower the dose, depending on the problem of course.....
 
These are my experiences..... Just a thought,  I hope it makes sense !!  :-)
take care
Dor :-)
diagnosed seizure disorder 1989
reason, angioma in L temp lobe
seeking surgery options
Keppra 750mg
Zonegran 200 mg


Minnie66
Regular Member


Date Joined Jun 2004
Total Posts : 82
   Posted 1/5/2005 12:09 PM (GMT -7)   
Sorry, I forgot to add, I was also on Tegretol for about 10 years, and have complex partial, and simple partial, and I always told the doc about getting that wierd feeling, and he had nothing to say to me either, when I finally changed docs he gave me a better explaination of what these experiences where
feel good
Dor :0)

diagnosed seizure disorder 1989
reason, angioma in L temp lobe
seeking surgery options
Keppra 750mg
Zonegran 200 mg


RanMan
Veteran Member


Date Joined Feb 2003
Total Posts : 665
   Posted 1/5/2005 12:39 PM (GMT -7)   

minnie66,

I totally agree with everything you said in your post.

The Doc's don't tell me anything either.

Randy


Diagnosed with epilepsy and ulcerative colitis in 1979,
Been on meds ever since.
 
275mg-dilantin/day
120mg-pheonobarb/day
3,000mg-Mesasol/day


Minnie66
Regular Member


Date Joined Jun 2004
Total Posts : 82
   Posted 1/5/2005 2:15 PM (GMT -7)   
Thanks, Its nice to hear that... I wish I would have known about support boards 15 years ago, so I wouldnt have felt like such an oddball all these years !!!! Then again, I guess there wasnt technology  back then, Oh goodness I am gettin old !! sad ....
 
Any way I also bet there are alot more of us out there than we really know about, I wonder how many of people are out there, feeling speechless, but just dont know what to do about it....
 
What I really dont understand if why some Doctors dont know the answers, and some do... that is what is soooo scary !!!!!!   That is why you always should seek a second and third opinion, it took me too many years too realize that .....
 
Thanks
Dor :-)
diagnosed seizure disorder 1989
reason, angioma in L temp lobe
seeking surgery options
Keppra 750mg
Zonegran 200 mg


andrew50
Regular Member


Date Joined Dec 2004
Total Posts : 93
   Posted 1/6/2005 1:40 PM (GMT -7)   

To everyone who replied,

Just to say thanks for all your respnses.  They've all been a great help and it's nice knowing I'm not alone.  Slightly worrying that the condition might be a side-effect of one of the drugs. Everytime I mention it to my consultant he just says "let's whap up the dosage again and see what happens." Doctors eh?

Happy New Year to you all,

Andrew


Graffixx_sk
Regular Member


Date Joined Sep 2004
Total Posts : 38
   Posted 1/6/2005 3:31 PM (GMT -7)   
to everyone
I am having this problem with "speech arrest" for the first time it started about 6 mo. back and makes being me real hard because I am a real outgoing person and enjoy conversation but I have been experiencing a real hard time "hanging out"/communicating simply because I cant keep up with conversations. I was under the impression that it was just because I had been on all these meds all these years and the seizures were catching up with me. I will look into this more.

RanMan
Veteran Member


Date Joined Feb 2003
Total Posts : 665
   Posted 1/6/2005 10:24 PM (GMT -7)   

Graffix_sk

These "speech arrests" that you are getting are caused by the medication doing it's job.

It's  warning you that if you wern't on meds. you would have a full out grand-mal siezure, so the question comes to mind - do you want to go off the meds and have good speech and memory and risk a siezure or stay on the meds as a type of "insurance policy" to help control the siezures and have a little speech problem, what is more important to you?

Also, How long have you been on the meds,? You should be concerned about long term use of the meds and the affects it could have on you or if it can cause neurological damage.(that's what happened to me - 25 yrs of meds.)

Randy


Diagnosed with epilepsy and ulcerative colitis in 1979,
Been on meds ever since.
 
275mg-dilantin/day
120mg-pheonobarb/day
3,000mg-Mesasol/day

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 9:18 AM (GMT -7)
There are a total of 2,734,680 posts in 301,234 threads.
View Active Threads


Who's Online
This forum has 151348 registered members. Please welcome our newest member, fenway17.
320 Guest(s), 12 Registered Member(s) are currently online.  Details
Bololidat, TOOTY, Scaredy Cat, Loutucky, LG13, iho, fenway17, ks1905, joavila92, quincy, bdavis, Sashrag


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer